MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP

KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP
Model Number WNDARM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged infection requiring medication is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.A device evaluation and device history record review are pending completion.Device labeling, available in print and online, states: warnings: keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy, or apply an alternative dressing at the direction of the treating physician.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions and treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients/caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions the v.A.C.® therapy system will not be effective in addressing complications associated with the following: - ischemia to the incision or incision area; - untreated or inadequately treated infection; - inadequate hemostasis of the incision; - cellulitis of the incision area.V.A.C.® dressing general guidelines.Dressing changes.Wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 08-apr-2024, the following information was provided to kci by the patient: on (b)(6) 2024, the nurse was concerned about the appearance of the wound during a dressing change and provided pictures to the physician.The wound allegedly looked moist and red.The patient was then seen in the physician's office where the wound was cleansed and a culture was performed.On (b)(6) 2024, the following information was provided to kci by the patient: the wound allegedly appeared red and swollen so the patient went to physician's office.On 22-apr-2024, the following information was provided by the physician: an infection was confirmed.V.A.C.® therapy may have caused or contributed to the event.It is unknown if v.A.C.® therapy was applied properly.V.A.C.® therapy was discontinued and antibiotics were prescribed.A device history record review of v.A.C.® simplace¿ dressing lot number a05276v008 is pending completion.A device evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system is pending completion.
 
Additional Manufacturer Narrative
Based on the additional information provided regarding the device, the assessment remains the same; it cannot be determined that the alleged infection requiring medication is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.All end release testing of product and packaging met specifications.The device passed quality control checks and met specifications before and after patient placement.
 
Event or Problem Description
A device history record review for the v.A.C.® simplace¿ dressing lot number a05276v008 was completed.All end release testing of product and packaging met specifications.On 03-jul-2024, a device evaluation was completed by solventum quality engineering.On 19-mar-2024, the device was tested per quality control procedure by a solventum service center, and the unit passed the quality control checks and met specifications.On (b)(6) 2024 , the device was placed with the patient.On 27-jun-2024, the device was tested per quality control procedure by a solventum quality engineering and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.

Brand Name
ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556436
MDR Report Key19238267
Report Number3009897021-2024-00026
Device Sequence Number7996995
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDARM
Device Catalogue Number416909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight265 KG